Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 13, 2012Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 13, 2012, 12:21 PM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2012, 12:21 PM CDT (17:21 UTC)
Expired
Aug 13, 2012, 1:00 PM CDT
In force
39 min
Issued by
NWS Jackson, MS

Counties Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WWUS84 KJAN 131721
SPSJAN
MSZ046-051-052-057-058-131800-
NEWTON MS-LAUDERDALE MS-KEMPER MS-JASPER MS-CLARKE MS-
1221 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH 
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF TAMOLA TO ROBERTS AT 
1221 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME NORTHWESTERN CLARKE...NORTHERN JASPER...
SOUTHEASTERN KEMPER...LAUDERDALE AND SOUTHERN NEWTON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3247 8839 3216 8899 3217 8932 3230 8932
      3276 8853 3273 8837
TIME...MOT...LOC 1721Z 270DEG 16KT 3264 8843 3223 8922

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 13, 11:05 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 13, 11:05 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1105 AM CDT MON AUG 13 2012

..STRONG TO SEVERE STORMS STILL POSSIBLE AS AIR MASS RELOADS FOR
NORTH HALF LATE AFTERNOON AND EVENING...

.UPDATE...MORNING MCS SLIDING EWD ALONG HWY 82 CORRIDOR WILL BE
LEAVING A SUBSTANTIAL OUTLFOW BOUNDARY TO SET UP THE MID AFTERNOON
DEVELOPMENT ALONG I-20 AND HIGHWAY 49 BACK INTO THE DELTA WHERE
RELOADING WARM SECTOR RETURNS. THE SURFACE COLD FRONT NOW BISECTING
AR FROM NE TO SW WAS LAGGING OUR RAIN SHIELD AND SHOULD HELP TRIGGER
NEW STORMS BY LATE AFTERNOON THROUGH THIS EVENING WHEN BEST RISK FOR
STRONG/SEVERE STORMS WILL EXIST FOR OUR NWRN CWFA QUARTER. SYNOPTIC
PATTERN SUPPORTS THE STEADILY ADVANCING EARLY AUTUMN FRONT WHICH WILL
HELP MAINTAIN SHRA/TSRA ACTIVITY INTO THE NIGHTTIME HOURS AS IT SAGS
INTO THE CENTRAL CWFA BY TUESDAY MORNING.

CONVECTIVE PARAMETERS IN THE 2 INCH PWAT AIR MASS REMAIN ADEQUATE FOR
3500J/KG SBCAPES AND MID LEVEL LAPSE RATES STILL IMPRESSIVE AT KSHV-
KLIT RAOBS. HAVE ADJUSTED POPS/TEMPS FOR CURRENT TRENDS AND LOWERED
MAXES FOR NERN PORTIONS OF OUR AREA. UPDATES SHOULD BE POSTED./40/

&&

.AVIATION...AN UNSEASONABLY STRONG SHORTWAVE TROUGH WILL MOVE ACROSS
THE FORECAST AREA TODAY AND SUPPORT A COLD FRONT THAT WILL MOVE NEAR
GLH BY 03Z TUE. TSTMS ARE ONGOING THIS MORNING FOR GTR...BUT HAVE
CURRENTLY ENDED FOR GLH/GWO. THERE WILL CONTINUE TO BE A RISK OF
TSTMS FOR JAN/MEI/HKS THIS AFTERNOON AND THIS WILL BRING TEMPO
MVFR/IFR CONDITIONS. THIS ACTIVITY WILL CONTINUE THIS EVENING AS THE
COLD FRONT SLOWLY DROPS INTO THE AREA. THIS FRONT IS EXPECTED TO BE
OVER THE CENTRAL PORTIONS OF THE AREA BY 18Z TUE AND STALL ACROSS
THE SOUTH BY 00Z WED. /15/

&&

.PREV DISCUSSION... /ISSUED 350 AM CDT MON AUG 13 2012/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...AFTER A RATHER DRY
WEEKEND...RAIN CHANCES RETURN TODAY. WATER VAPOR IMAGERY/RUC ANALYSIS
SHOWS A SHORTWAVE TROUGH AXIS OVER THE CENTRAL PLAINS THAT WILL SWING
EAST ACROSS THE MS VALLEY AND TO THE OH/TN VALLEYS TODAY. THIS TROUGH
WILL SUPPORT A SURFACE LOW NOTED OVER MISSOURI EARLY THIS MORNING
THAT WILL TRACK TO THE SOUTHERN GREAT LAKES REGION BY TUESDAY
MORNING. THE TRAILING COLD FRONT WILL APPROACH OUR NW ZONES BY THIS
EVENING AND SLOWLY MOVE ACROSS OUR CWA TONIGHT AND TUESDAY. WAA AHEAD
OF THE SYSTEM WILL INCREASE OVER OUR AREA TODAY AND BRING AN INCREASE
OF DEEP MOISTURE BACK ACROSS OUR WHOLE CWA. A RATHER DRY AIRMASS WITH
MID 60 DEW POINTS AND A PW BELOW AN INCH AND A HALF STILL RESIDED
OVER THE NORTHEAST HALF OF OUR CWA EARLY THIS MORNING. BY AFTERNOON
LOWER 70 DEW POINTS AND A PW CLOSER TO TWO INCHES IS EXPECTED TO BE
BACK ACROSS THE CWA.

DAYTIME HEATING WILL CONTRIBUTE TO MLCAPES OF 2000-2500J/KG...6.5C
MID- LEVEL LAPSE RATES AND VERTICAL TOTALS NEAR 27C OVER OUR DELTA
REGION AHEAD OF THE FRONT. STRONG TO SEVERE STORMS WILL BE POSSIBLE
LATE THIS AFTERNOON AND EARLY EVENING MAINLY OVER THE DELTA REGION
BUT ALSO ALONG THE HIGHWAY 82 CORRIDOR AND AS FAR SOUTH AS INTERSTATE
20. DAMAGING WIND GUSTS WILL BE THE MAIN RISK WITH NICKEL TO QUARTER
SIZED HAIL SECONDARY. THERE WILL BE A NOTED DECREASE IN CONVECTION
WITH THE LOSS OF DAYTIME HEATING AND THE EASTWARD SHIFT OF THE UPPER
TROUGH AXIS BUT...ACTIVITY WILL BE POSSIBLE THOUGH THE NIGHT INTO
TUESDAY AS THE COLD FRONT DRIFTS SOUTH THROUGH THE CWA. THE GFS IS
FARTHEST SOUTH WITH THE FRONT TUESDAY AFTERNOON...BUT THE FRONT IS
STILL EXPECTED TO STALL NEAR THE I-20 CORRIDOR BY TUESDAY EVENING.
DAYTIME HEATING WILL CONTRIBUTE TO DEVELOPMENT OF STORMS ALONG AND
SOUTH OF THE BOUNDARY TUESDAY. A FEW STRONG STORMS WILL BE POSSIBLE
AT LEAST ACROSS OUR SOUTHEAST MOST ZONES TUESDAY AFTERNOON. NW FLOW
ALOFT WILL REMAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT. MODELS
INDICATE ANOTHER SHORTWAVE IN THE FLOW ALOFT AND THE DEVELOPMENT OF
CONVECTION ALONG THE STALLED BOUNDARY UPSTREAM OF OUR CWA. WL CARRY
GFS MOS POPS FOR NOW AS THE CONVECTION LOOKS TO HOLD OFF UNTIL
WEDNESDAY. /22/

LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...PERIODS OF SHRA/TSRA
EXPECTED WITH ACTIVITY LINGERING INTO PORTIONS OF THE OVERNIGHTS
DURING THE LONG TERM. RAIN/TSTORM CHANCES GO UP FRIDAY AS AN
APPROACHING COOL FRONT IMPACTS THE REGION.

GOOD AGREEMENT AMONGST THE NWP SUITE THIS MORNING WITH LONG TERM
CHARACTERIZED BY ERN CONUS TROUGHING /WITH SUBTLE EMBEDDED S/WV'S
ACROSS LOWER MS VALLEY/ THAT WILL AID IN EXTENDING DIURNAL
SHOWER/TSTORM ACTIVITY INTO OVRNGT HOURS. WEDNESDAY WILL BE A
RECOVERY DAY AS SLY MOISTURE RETURN INFILTRATES NORTH ACROSS SW/W
ZONES WHERE GREATEST POPS HAVE BEEN PLACED. ENHANCED ZONAL TO WNW
FLOW WED INTO THURS ALONG WITH AN PROGGED EMBEDDED S/WV WILL ALLOW
FOR SOME DIURNAL ACTIVITY (ALSO ASSOCIATED WITH A WEAK WARM FRONT
MOVING NORTH) TO LINGER OVRNGT. AN ACTIVE SEA-BREEZE LOOKS ON TAP
FOR THURS WITH PULSE AIRMASS TSTORMS EXPECTED DURING AFTN ACROSS THE
REST OF THE REGION WITH SOME PSBL ENHANCEMENT OF STRENGTH/ LONGEVITY
FROM A PROGGED S/WV PER GFS/EC.

PWATS OF 1.8-2.0" WILL BE IN PLACE ACROSS ENTIRE REGION BY FRIDAY AS
SFC LOW ACROSS OHIO RIVER VALLEY CREATES STRONG SLY FLOW. ATTENDANT
COOL FRONT WILL APPROACH REGION BY FRI AFTN-FRI NGT, ALLOWING FOR
GREATEST COVERAGE OF SHOWERS/TSTORMS OF THE PERIOD. LAPSE
RATES/SHEAR/WIND FLOW APPEAR LOW AT THIS TIME FOR ANY ORGANIZED
SEVERE RISK AND WILL KEEP LONG-TERM HWO CLEAR. TEMPS SHOULD BE
COOLER FRI/SAT GIVEN GREATER CLOUD/RAIN COVERAGE WITH HIGHS IN UPPER
80S. DEPENDING OF COVERAGE, SOME AREAS MAY ONLY MAKE IT LOW TO MID
80S, WHICH WOULD BE 3-7F BELOW AVERAGE FOR MID AUGUST.

EXPECT RAIN/TSTORMS TO CONTINUE THROUGH THE OVRNGT FRI INTO SAT AS
FRONT SLOWLY SHIFTS SOUTH TOWARDS HWY-82/I-20 CORRIDOR. GFS NOT AS
BULLISH IN BRINGING THE FRONT ALL THE WAY THROUGH WITH EC AGREEING.
HAVE UPPED/EXTENDED POPS FORWARD IN TIME FOR SAT. ISO/SCT ACTIVITY
COULD BE PSBL ALONG AND SOUTH OF I-20 SAT/SUN AFTNS BUT OVERALL
PWATS COULD BE REDUCED TO 1.5-1.7" RANGE. MODELS DIVERGE SUN/MON
WITH EC BEING MORE AMPLIFIED WITH ANOTHER S/WV TROUGH DROPPING DOWN
ON THE BACK SIDE OF THE ERN CONUS L/WV TROUGH AND PUSHES THE
AFOREMENTIONED FRONT THROUGH BY MON/MON NGT. NOT HIGHLY CONFIDENT ON
THIS SOLUTION AND PLACE MORE WEIGHT TOWARDS GFS TO AND WAIT FOR A
SOLID TREND.

FOR FORECAST ELEMENTS...MAV POPS WERE UPPED 10-20% FRIDAY AND
EXTENDING FORWARD IN TIME INTO SAT MRNG WITH THE SLOWER/NEARLY
STALLING FRONT. LOWS WERE TWEAKED UPWARD AS DEWPOINTS INCREASE
WHILE UNDER BLANKET OF NOCTURNAL CLOUDS. MEXMOS HIGHS WERE GENERALLY
ACCEPTED WITH SOME MINOR TWEAKS DOWN ON FRIDAY. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  72  90  70 /  72  44  21   9
MERIDIAN      91  72  91  69 /  68  51  45  12
VICKSBURG     91  70  90  68 /  51  22  17   6
HATTIESBURG   93  75  93  71 /  40  36  49  13
NATCHEZ       91  73  89  70 /  43  24  20   7
GREENVILLE    89  69  88  68 /  51  21   8   8
GREENWOOD     85  70  88  66 /  81  29  11  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 13, 5:14 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CDT MON AUG 13 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>050-141015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
514 AM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING IN THE DELTA AND THEN
AGAIN GENERALLY NORTH OF INTERSTATE 20 THIS AFTERNOON AND EVENING.
WIND GUSTS OF 50 TO 60 MPH AND NICKEL TO QUARTER SIZED HAIL WILL BE
POSSIBLE. THE STORMS WILL DEVELOP AHEAD OF A SHORTWAVE AND
APPROACHING COLD FRONT. THE ACTIVITY IS EXPECTED TO WEAKEN IN
INTENSITY AS THE EVENING PROGRESSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ023>026-MSZ051>066-072>074-141015-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
514 AM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH
WILL BE POSSIBLE TUESDAY ALONG AND SOUTH OF THE COLD FRONT THAT IS
EXPECTED TO STALL JUST SOUTH OF THE INTERSTATE 20 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 13, 10:31 AM CDT, 1 hour 50 minutes before
MSZ030-032-033-038-039-131600-
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-CLAY MS-CHOCTAW MS-
1031 AM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM PALA ALTO TO 6 MILES
SOUTH OF ACKERMAN AT 1032 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL CHOCTAW...CLAY...NORTHWESTERN NOXUBEE...
OKTIBBEHA AND NORTHERN WINSTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3355 8853 3352 8855 3350 8867 3332 8867
      3308 8890 3322 8928 3380 8875 3379 8871
      3368 8871 3368 8849 3364 8851 3362 8851
      3360 8847 3355 8849 3352 8847
TIME...MOT...LOC 1532Z 289DEG 21KT 3370 8872 3322 8917

MRM
Special weather statement, Aug 13, 11:06 AM CDT, 1 hour 15 minutes before
MSZ030-031-033-038-039-131635-
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
1106 AM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 3 MILES WEST OF COLUMBUS TO 5 MILES SOUTH OF
CENTER RIDGE AT 1106 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME SOUTHEASTERN CLAY...LOWNDES...WESTERN NOXUBEE...
SOUTHEASTERN OKTIBBEHA AND WINSTON COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3334 8829 3297 8872 3298 8926 3329 8892
      3339 8878 3351 8867 3350 8861 3352 8855
      3355 8853 3352 8848 3355 8849 3359 8848
      3357 8826
TIME...MOT...LOC 1606Z 271DEG 21KT 3350 8845 3299 8907

MRM
Special weather statement, Aug 13, 11:22 AM CDT, 59 minutes before
MSZ044>046-050-131705-
SCOTT MS-NESHOBA MS-LEAKE MS-KEMPER MS-
1122 AM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1122 AM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 30 TO 40 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHWEST OF
BURNSIDE TO LUDLOW AT 1122 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WEST CENTRAL KEMPER...SOUTHERN LEAKE...NESHOBA AND
NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3253 8943 3254 8978 3260 8978 3261 8976
      3263 8975 3290 8918 3286 8871
TIME...MOT...LOC 1622Z 269DEG 22KT 3282 8914 3258 8972

MRM
Special weather statement, Aug 13, 11:24 AM CDT, 57 minutes before
MSZ031-039-045-046-131705-
NOXUBEE MS-NESHOBA MS-LOWNDES MS-KEMPER MS-
1124 AM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1124 AM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 30 TO 40 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
BIGBEE VALLEY TO PRESTON AT 1124 AM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN KEMPER...SOUTHEASTERN LOWNDES...EXTREME
NORTHEASTERN NESHOBA AND SOUTHEASTERN NOXUBEE COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3279 8836 3266 8856 3291 8893 3293 8890
      3292 8882 3300 8881 3337 8831 3336 8829
TIME...MOT...LOC 1624Z 300DEG 19KT 3327 8827 3289 8884

MRM
Special weather statement, Aug 13, 11:55 AM CDT, 26 minutes before
MSZ045-046-051-052-058-131735-
NEWTON MS-NESHOBA MS-LAUDERDALE MS-KEMPER MS-CLARKE MS-
1155 AM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 8 MILES NORTHEAST OF ELECTRIC MILLS TO 5
MILES SOUTHEAST OF CONEHATTA AT 1154 AM CDT...MOVING SOUTHEAST AT 20
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME NORTHWESTERN CLARKE...KEMPER...NORTHWESTERN
LAUDERDALE...SOUTHEASTERN NESHOBA AND NEWTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3252 8839 3222 8891 3222 8915 3238 8932
      3244 8932 3291 8852 3293 8848 3293 8834
TIME...MOT...LOC 1654Z 315DEG 16KT 3287 8840 3242 8919

MRM
Special weather statement, Aug 13, 12:21 PM CDT, 0 minutes before
MSZ046-051-052-057-058-131800-
NEWTON MS-LAUDERDALE MS-KEMPER MS-JASPER MS-CLARKE MS-
1221 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF TAMOLA TO ROBERTS AT
1221 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME NORTHWESTERN CLARKE...NORTHERN JASPER...
SOUTHEASTERN KEMPER...LAUDERDALE AND SOUTHERN NEWTON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3247 8839 3216 8899 3217 8932 3230 8932
      3276 8853 3273 8837
TIME...MOT...LOC 1721Z 270DEG 16KT 3264 8843 3223 8922

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:12 AM CDTSpecial Weather StatementJANBolivar58 min
Aug 13, 7:31 AM CDTSevere Thunderstorm WarningJANBolivar59 min
Aug 13, 8:09 AM CDTSevere Thunderstorm WarningJANSunflower66 min
Aug 13, 8:25 AM CDTSpecial Weather StatementJANLeflore30 min
Aug 13, 8:36 AM CDTSevere Thunderstorm WarningJANLeflore54 min
Aug 13, 8:50 AM CDTFlash Flood WarningJANBolivar63 min
Aug 13, 8:56 AM CDTSpecial Weather StatementJANWashington29 min
Aug 13, 8:59 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 13, 9:04 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada41 min
Aug 13, 9:25 AM CDTFlash Flood WarningJANLeflore, Sunflower48 min
Aug 13, 9:31 AM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster44 min
Aug 13, 10:15 AM CDTSpecial Weather StatementJANAttala40 min
Aug 13, 10:26 AM CDTSpecial Weather StatementJANClay29 min
Aug 13, 10:28 AM CDTSpecial Weather StatementJANOktibbeha32 min
Aug 13, 10:31 AM CDTSpecial Weather StatementJANClay, Oktibbeha29 min
Aug 13, 11:06 AM CDTSpecial Weather StatementJANLowndes, Noxubee, Winston29 min
Aug 13, 11:22 AM CDTSpecial Weather StatementJANNeshoba43 min
Aug 13, 11:24 AM CDTSpecial Weather StatementJANKemper, Noxubee41 min
Aug 13, 11:55 AM CDTSpecial Weather StatementJANKemper, Lauderdale, Newton40 min
Aug 13, 1:01 PM CDTSpecial Weather StatementJANLauderdale39 min
Aug 13, 1:43 PM CDTSpecial Weather StatementJANClarke42 min
Aug 13, 3:02 PM CDTSpecial Weather StatementJANBolivar48 min
Aug 13, 4:18 PM CDTSpecial Weather StatementJANBolivar52 min
Aug 13, 4:36 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Aug 13, 5:14 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower46 min
Aug 13, 5:25 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Aug 13, 5:46 PM CDTSevere Thunderstorm WarningJANGrenada, Leflore44 min
Aug 13, 5:53 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower52 min
Aug 13, 6:03 PM CDTFlash Flood WarningJANLeflore, Sunflower117 min
Aug 13, 6:08 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery52 min
Aug 13, 6:25 PM CDTSevere Thunderstorm WarningJANGrenada, Leflore50 min
Aug 13, 6:30 PM CDTSevere Thunderstorm WarningJANBolivar60 min
Aug 13, 6:42 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower48 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.